Idaho, 2011

Damaging Wind in Idaho, July 10, 2011

July 10, 2011 · NWS PIH · 1 event in 1 county or zone

Several tree branches downed in the city of Fish Haven.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Several tree branches downed in the city of Fish Haven.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 10, 12:46 PM MST, 6 hours 34 minutes earlier.

Area forecast discussion, Jul 10, 12:46 PM MST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
146 PM MDT SUN JUL 10 2011

.AN UPPER TROF MOVING INTO THE PAC NW THIS AFTERNOON IS RESULTING IN
TSTMS DEVELOPING OVER THE CENTRAL MTNS. TSTM COVERAGE IS EXPECTED TO
INCREASE OVER ALL THE MTN AREAS BY LATE AFTERNOON...WITH ISOLATED
TSTMS IN THE VALLEY LOCATIONS. THIS CYCLE WILL REPEAT ON MONDAY. THE
UPPER TROF WILL EVOLVE INTO A CLOSED LOW AND MOVE INTO THE PAC NW ON
TUE...LEADING TO ANOTHER ROUND OF AFTN/EVE TSTMS ACROSS THE FCST
AREA. THE UPPER LOW BEGINS TO DRIFT NORTH ON WED...WHICH WILL SHIFT
THE TSTM THREAT MORE TO THE NORTH. THE SW FLOW WILL CONTINUE OVER
THE FCST AREA THRU THE WEEKEND...WITH THE MOISTURE FROM THE PACIFIC
RATHER THAN MONSOON ORIGIN. THE THREAT OF AFTN/EVE TSTMS WILL
CONTINUE MAINLY OVER THE MTNS IN THE NORTHERN PARTS OF THE FCST AREA.
HEDGES

&&

.AVIATION...LOOK FOR VICINITY THUNDERSTORMS FOR KSUN WITH A TROUGH
MOVING ACROSS THE CENTRAL MOUNTAINS. CONTINUED MONSOONAL MOISTURE
ACROSS SOUTHEAST IDAHO WILL ALLOW FOR VICINITY THUNDERSTORMS ACROSS
THE SNAKE RIVER PLAIN. EXPECT GUSTY WINDS ACROSS THE SNAKE RIVER
PLAIN THIS AFTERNOON INTO EARLY EVENING.  WYATT

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
THE AREA TODAY WITH A TROUGH MOVING ACROSS THE CENTRAL MOUNTAINS AND
MONSOONAL MOISTURE ACROSS SOUTHERN/CARIBOU HIGHLANDS AND THE WASATCH
MOUNTAINS. EXPECT GUSTY SOUTHERLY WINDS ACROSS THE SNAKE RIVER PLAIN
AND SOUTHERN HIGHLANDS TODAY. ADDITIONALLY...LOOK FOR GUSTY ERRATIC
WINDS AND LOCALLY HEAVY RAINFALL DURING THUNDERSTORMS. MONSOONAL
MOISTURE WILL ALLOW FOR CONTINUED AFTERNOON INTO EARLY EVENING
THUNDERSTORMS MAINLY FOR THE EASTERN HIGHLANDS THROUGH MOST OF THE
WEEK. WYATT

&&

.HYDROLOGY...FLOOD WARNING REMAINS IN EFFECT FOR THE SNAKE RIVER AT
BLACKFOOT. THE TETON RIVER NEAR SAINT ANTHONY IS BELOW FLOOD STAGE.
THE TETON RIVER IS EXPECTED TO RISE AGAIN ON MONDAY DUE TO WARMER
TEMPERATURES AND GREATER SNOWMELT...BUT IT IS EXPECTED TO STAY JUST
BELOW FLOOD STAGE. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...FLOOD WARNINGS REMAIN IN EFFECT
FOR THE SNAKE RIVER AT BLACKFOOT AND TETON RIVER NEAR SAINT ANTHONY.
NONE.

&&
Hazardous weather outlook, Jul 10, 2:38 AM MST, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
338 AM MDT SUN JUL 10 2011

IDZ017>025-031-032-110945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
338 AM MDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jul 10, 3:29 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
429 PM MDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 WNW ROCKLAND          42.58N 112.88W
07/10/2011  M0.25 INCH       POWER              ID   TRAINED SPOTTER

            SOME RAIN. NO WIND.

&&

GWICKLUN
Local storm report, Jul 10, 3:33 PM MST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
433 PM MDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       3 WNW HEGLAR            42.48N 113.21W
07/10/2011  E0.50 INCH       CASSIA             ID   TRAINED SPOTTER

            NO HAIL ACCOMPANIED THUNDERSTORM AND HEAVY RAINFALL ON
            FIRST STORM AT 408PM. SECOND STORM PASSED TO SOUTH WITH
            NO ADDITIONAL PRECIPITATION.

&&

GWICKLUN
Local storm report, Jul 10, 3:43 PM MST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
443 PM MDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       4 E ROCKLAND            42.56N 112.80W
07/10/2011  E0.45 INCH       POWER              ID   TRAINED SPOTTER

            RAINFALL OCCURRED WITH THUNDERSTORM AND FELL BULK WITHIN
            15 MINUTES. PEA-SIZE HAIL WAS SEEN. LOCALIZED, MINOR,
            STREET FLOODING.

&&

GWICKLUN
Special weather statement, Jul 10, 4:29 PM MST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
529 PM MDT SUN JUL 10 2011

IDZ023-110000-
CARIBOU ID-
529 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 600 PM MDT

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF HENRY..MOVING SOUTHEAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   HENRY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4291 11131 4268 11145 4285 11186 4302 11175
TIME...MOT...LOC 2329Z 295DEG 17KT 4289 11168

JKEYES
Special weather statement, Jul 10, 6:01 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
701 PM MDT SUN JUL 10 2011

IDZ022-110130-
ONEIDA ID-
701 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO

UNTIL 730 PM MDT

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHERRY CREEK..MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   CHERRY CREEK...
   MALAD...

LAT...LON 4212 11244 4222 11224 4206 11210 4202 11211
      4199 11224 4199 11232
TIME...MOT...LOC 0100Z 245DEG 13KT 4211 11226
Special weather statement, Jul 10, 6:23 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
723 PM MDT SUN JUL 10 2011

IDZ024-025-110145-
BEAR LAKE ID-FRANKLIN ID-
723 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
  BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 745 PM MDT

AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM MAPLETON TO 7 MILES
SOUTHWEST OF GARDEN CITY...AND MOVING NORTHEAST AT 55 MPH. OTHER
STORMS ARE QUICKLY FORMING AROUND THE AREA WHICH MAY LEAD TO GUSTY
WINDS...LIGHTNING AND RAINFALL.

WIND GUSTS UP TO 55 MPH ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
   BEAR LAKE...
   FISH HAVEN...
   OVID...
   WARDBORO...
   MONTPELIER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. PEOPLE ON BEAR LAKE NEED TO MOVE TO SHORE AS SOON
AS POSSIBLE.

LAT...LON 4199 11105 4199 11176 4200 11178 4209 11189
      4250 11127 4237 11103 4200 11104
TIME...MOT...LOC 0121Z 229DEG 46KT 4208 11172 4200 11161
          4191 11150 4182 11142

JKEYES

The radar

The Salt Lake City radar (KMTX), 123 km away, was scanning. The volume nearest the first event began at 02:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bear Lake

When
July 10, 7:20 PM MST to 7:35 PM MST
Where
Bear Lake County, Fish Haven
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.030, -111.380

Several tree branches downed in the city of Fish Haven.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2011Every state in 2011This day in weather historyWarnings in Idaho, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334934.